MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5/0.6 2MM LEFORT PLATE; CRANIOFACIAL FIXATION PLATE, NON-BIOABSORBABLE, NON-CUSTOMIZED

BIOMET MICROFIXATION 1.5/0.6 2MM LEFORT PLATE; CRANIOFACIAL FIXATION PLATE, NON-BIOABSORBABLE, NON-CUSTOMIZED
Catalog Number 01-6482
Medical Device Problem Codes Fracture (1260); Noise, Audible (3273)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 1.5/0.6 2mm lefort plate cat# 01-6482, lot#584040.G2: brazil.It is unknown whether the device will be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347 - 2023 - 00437.
 
Event or Problem Description
It was reported that a patient underwent a revision procedure approximately 11 months post implantation due to fractured plates.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
It was reported that a patient underwent a revision procedure approximately 11 months post implantation due to clicking of the jaw and fractured plates.Attempts have been made and no further information is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, g3, g6, h2, h3, h4, h6, h10 visual examination of the provided picture identified two fractured lefort plates.The photo shows all of the explanted devices, and two of the plates are clearly fractured.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Radiographs were provided, however, they were determined to be pre-operative.Therefore, the images do not capture the alleged event and radiologist review would not enhance the investigation.A definitive root cause cannot be determined.The reported event is confirmed, based on the provided photo.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
1.5/0.6 2MM LEFORT PLATE
Common Device Name
CRANIOFACIAL FIXATION PLATE, NON-BIOABSORBABLE, NON-CUSTOMIZED
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18227597
Report Number0001032347-2023-00436
Device Sequence Number6221744
Product Code JEY
UDI-Device Identifier00841036011680
UDI-Public(01)00841036011680(10)584040
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number01-6482
Device Lot Number584040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer11/29/2023
03/29/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date12/01/2023
04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age31 YR
Patient SexUnknown